Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 30, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 2, 2020, 3:26 AM EST. It took effect at Nov 2, 2020, 10:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2020, 3:26 AM EST (08:26 UTC)
- In effect from
- Nov 2, 2020, 10:00 AM EST
- Expired
- Nov 2, 2020, 5:17 PM EST
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
894 WHUS73 KGRR 020826 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 326 AM EST Mon Nov 2 2020 LMZ844>849-021630- /O.EXT.KGRR.SC.Y.0087.000000T0000Z-201102T1500Z/ /O.NEW.KGRR.GL.W.0030.201102T1500Z-201103T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 326 AM EST Mon Nov 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...For the Gale Warning, west winds to 35 knots and waves 6 to 9 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 10 AM this morning to 9 PM EST this evening. For the Small Craft Advisory, until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
732 WHUS73 KGRR 021503 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1003 AM EST Mon Nov 2 2020 LMZ844>849-022315- /O.EXP.KGRR.SC.Y.0087.000000T0000Z-201102T1500Z/ /O.CON.KGRR.GL.W.0030.000000T0000Z-201103T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1003 AM EST Mon Nov 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West gales to 35 knots and waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Through 9 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
203 WHUS73 KGRR 022006 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 306 PM EST Mon Nov 2 2020 LMZ844>849-030200- /O.CON.KGRR.GL.W.0030.000000T0000Z-201103T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 306 PM EST Mon Nov 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West gales to 35 knots and waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Through 9 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
814 WHUS73 KGRR 022217 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 517 PM EST Mon Nov 2 2020 LMZ844>849-030630- /O.CAN.KGRR.GL.W.0030.000000T0000Z-201103T0200Z/ /O.NEW.KGRR.SC.Y.0088.201102T2217Z-201103T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 517 PM EST Mon Nov 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A Small Craft Adviosry will likely be needed Tuesday night into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 2, 3:24 AM EST, 2 minutes earlier.
Area forecast discussion, Nov 2, 3:24 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
324 AM EST Mon Nov 2 2020
LATEST UPDATE...
Synopsis/Discussion/Marine/Climate
.SYNOPSIS...
Issued at 324 AM EST Mon Nov 2 2020
- Gusty winds today will keep wind chills in the 30s
- Quiet with impressive warmth Wednesday through the weekend
&&
.DISCUSSION...(Today through next Sunday)
Issued at 324 AM EST Mon Nov 2 2020
-- Gusty winds today will keep wind chills in the 30s --
While not nearly as strong as yesterday, winds will become a
little gusty today as the gradient tightens between low pressure
dropping through Ontario and surface high pressure building over
the Central and Southern Plains. Forecast soundings keep inversion
heights low (850-900mb) but it looks like we could still tap into
35 mph gusts for the afternoon and evening, with a few gusts near
40 mph. Although temperatures will feel much improved from
yesterday, the winds will hold wind chills in the 30s for most of
the day.
-- Quiet with impressive warmth Wednesday through the weekend --
Large upper ridge that spans much of the CONUS will be poised to
our west as we start the day Tuesday. Impressive warmth that
builds under the ridge will slide into Lower Michigan for the
middle of the week as the ridge shifts east. Even as the ridge
breaks down on Wednesday, warmth over the Great Lakes will be
sustained and magnified through the weekend by southerly flow
between high pressure over the Atlantic/East Coast and a trough
over the central CONUS. H850 temps per latest Euro will rise
above 10C by Tuesday evening and remain above this level through
the weekend. Past several rounds of GFS and Euro ensemble data
show strong support for high temperatures in Grand Rapids above
60 degrees from Wednesday through early next week. A few ensemble
members are even making a run for 70 degrees by Sunday, but this
is still not widely supported in either model yet.
Next low pressure system doesn't look to start affecting us until
Monday next week, and quiet weather is expected for most of next
7 days.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1109 PM EST Sun Nov 1 2020
The snow showers have ended and the VFR cloud deck generated by
the cold air crossing the warmer Lake Michigan, are breaking up as
I write this. The clouds will linger longest at the LAN taf site
but all TAF sites should be clear by 09z. Expect mostly clear
skies through Tuesday, once the skies do finish clearing late this
evening.
Winds will diminish to under 10 knots inland but remain gusty at
MKG between 06z and 12z. Another area of strong winds come in
during the day so expect gusty surface winds from the west. Once
the sun sets, expect low level wind shear as there is 40 to 45
knots in the 2000 to 3000 ft above the ground layer Monday
evening.
&&
.MARINE...
Issued at 324 AM EST Mon Nov 2 2020
Winds will become strong again today, with gale force gusts
developing over Lake Michigan. The highest wind gusts are expected
over the southern portion of the lake. Wave heights will build
into the 7 to 10 foot range. Winds and waves will diminish this
evening. Winds will become gusty during several more afternoons
this week, including Tuesday and Wednesday, but speeds will stay
below gale force.
&&
.CLIMATE...
Issued at 324 AM EST Mon Nov 2 2020
Record high temperatures for Saturday (November 7)
Grand Rapids 69 (1916)
Lansing 72 (1895)
Muskegon 66 (1915)
Kalamazoo 75 (1975)
Record high temperatures for Sunday (November 8)
Grand Rapids 72 (2009)
Lansing 71 (1915)
Muskegon 71 (2009)
Kalamazoo 71 (1931)
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 10 AM EST this morning for LMZ844>849.
Gale Warning from 10 AM this morning to 9 PM EST this evening
for LMZ844>849.
&&
SYNOPSIS...HLO
DISCUSSION...HLO
AVIATION...WDM
CLIMATE...HLO
MARINE...HLOHazardous weather outlook, Nov 1, 11:40 PM EST, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1140 PM EST Sun Nov 1 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030445- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1140 PM EST Sun Nov 1 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-030445- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1140 PM EST Sun Nov 1 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will remain hazardous to small water craft through the early morning hours of today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will be hazardous to small water craft into this evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 11:37 PM EST | Small Craft Advisory | GRR | 10 hr | |
| Nov 2, 5:17 PM EST | Small Craft Advisory | GRR | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.